advertisement
Question
Posted by: jc | 2011/05/26

ritalin induced eye pain

Dear Doctor. I am getting excruciating pain down the right side of my body especially in the right eye, ear and neck. I have been on Ritalin for 20 years.

Would you agree that Ritalin causes such pain? I am very sad because Ritalin really helps me but the pain has got bad. Its a shaky pain.

When I was in hospital the pain eased but now that i am at home its very bad. I get terrible migraines aswell. I can hardly do anything. I cannot believe that I will now have to be weaned off of Ritalin.

What do you feel it is doing? I cannot go on like this anymore you have to give me some advice please. If it not Ritalin what could it be. My eyes even vibrate with pain. This is unfair doctor and im very tired of suffering. Who can I goto to get help. I dont want to be locked up in a mental hospital because of Ritalin

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I have never seen Ritalin cause pains like that, but then I have rarely worked with conditions that involve the use of Ritalin, especially not for as long as 20 years. If it is indeed causing such pain, the best approach would probably be to check whether some other treatment could replace the Ritalin, and also whether some otheer treament could help to relieve the pain.
It sounds as though you have been working, sensibly, with a psychiatrist or more, and have had a hospital admission, which produced some relief. That sounds as though these people have a reasonable assessment of the situation, and it would be best to take their advice on further managemtn, to hope to reduce the pain still further.
You seem to assume that living without the Ritalin would be dreadful, and that might not be the case. But any reduction in the dosage you have been used to, should of course be supervised by your doctors.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/05/26

I have never seen Ritalin cause pains like that, but then I have rarely worked with conditions that involve the use of Ritalin, especially not for as long as 20 years. If it is indeed causing such pain, the best approach would probably be to check whether some other treatment could replace the Ritalin, and also whether some otheer treament could help to relieve the pain.
It sounds as though you have been working, sensibly, with a psychiatrist or more, and have had a hospital admission, which produced some relief. That sounds as though these people have a reasonable assessment of the situation, and it would be best to take their advice on further managemtn, to hope to reduce the pain still further.
You seem to assume that living without the Ritalin would be dreadful, and that might not be the case. But any reduction in the dosage you have been used to, should of course be supervised by your doctors.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement